Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Liver lesions
Jul 25, 2004

Hello,

I would appreciate your advice on a problem. I have two lesions on my liver,one being 4cm by 3.9cm and the other much smaller. The former has grown in the past year, but is assumed to be a benign cyst due to a negative PET Scan and interpretation of an MRI (though the MRI report concluded that a cyst was probable, it left room for other possibilties). Does a negative PET Scan definitively rule out anything more than a benign cyst? Any other tests, imaging or blood tests, that you'd recommend?

My liver enzymes are a bit out of line, mainly AST and ALT, but not dramatically so.

I have considerable nausea and no nausea meds seem to help. Can this be a sign of liver disease and does liver disease cause nausea that does not respond to strong nausea meds?

I would appreciate your thoughts and which nausea meds are best for liver induced nausea.

I have been HIV positive for three years now, though not on HAART due to still just normal CD4's and fairly low VL.

Thank you for your help.

Response from Dr. McGovern

That is terrific news that you are doing so well in terms of your HIV.

It sounds like you have had a very thorough evaluation by your physicians of these liver lesions. The only other thing I can think of is getting an AFP if you have chronic hepatitis C or chronic hepatitis B. However, since your work-up has been so thorough, I am sure this was done, if indicated by your medical history.

A liver biopsy would have been suggested if the suspicion was high, but you can further discuss this with your doctor. You may want to inquire as to whether your doctor thinks a follow-up scan should be done based on the information which is at hand.

As for the nausea, that is harder for me to advise on, because I am not convinced that this is caused by the liver itself. This symptom should be discussed further with your primary care doctor. There are many effective treatments, but the cause should be investigated.

Dr. McGovern



Previous
Masking HCV
Next
HELP ME WITH THIS

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement